Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 140, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 6, 2006, 8:49 PM CDT for Johnson County, Lafayette County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2006, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 6, 2006, 9:23 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:15 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 6, 4:15 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 PM CDT TUE JUN 6 2006 .DISCUSSION... MAIN FORECAST CONCERN IN THE SHORT TERM FOCUSING ON THE FRONTAL BOUNDARY CURRENTLY DROPPING THROUGH FORECAST AREA. FRONTAL BOUNDARY HAS BEEN FAIRLY DIFFUSE WITH POOR SURFACE CONVERGENCE ALONG IT IN THE FORECAST AREA. PLENTY OF LOW LEVEL MOISTURE PRODUCED AN EXTENSIVE CU FIELD AHEAD OF THE FRONT...BUT SEEING LITTLE IN VERTICAL DEVELOPMENT IN THIS CU FIELD DESPITE CAPES IN THE 2500 TO 3000 J/KG RANGE AND LITTLE OR NO CAP. LAPSE RATES ARE NOT VERY IMPRESSIVE AND HAVE TO ATTRIBUTE LACK OF DEVELOPMENT TO THAT...THE POOR SURFACE CONVERGENCE AND LACK OF ANY SIGNIFICANT UPPER SHORT WAVE. WITH THAT SAID...HAVE SEEN SOME SPOTTY DEVELOPMENT DURING THE LAST HOUR IN EASTERN AREAS AND ALONG THE FRONT. FRONT IS STILL JUST THROUGH NORTHWEST CORNER OF MISSOURI...SO WILL LEAVE POPS IN THROUGH THE EVENING HOURS UNTIL FROM CAN FINAL EXIT THE REGION. AFTER TONIGHT...UPPER PATTERN SHOWS SIGNIFICANT UPPER RIDGING IN CENTRAL PART OF COUNTRY WITH FORECAST AREA ON THE PERIPHERY. THIS WILL MEAN...WEAK SHORT WAVES THAT MAY OVER TOP THE RIDGE AND HEAD SOUTHEAST IN THIS FLOW WILL HAVE THE POTENTIAL OF SETTING OFF STORMS. GFS CONTINUES TO ADVERTISE ONE SUCH WAVE ON THURSDAY. FOR NOW WILL ONLY PUT IN SLIGHT CHANCE POPS AS THERE IS MUCH UNCERTAINTY ON THE TRACK AND TIMING OF THIS WAVE...BUT IS SOMETHING THAT WILL NEED TO BE WATCHED. OVER THE WEEKEND...LONGER RANGE MODELS NOT IN GREAT AGREEMENT WITH PATTERN. WILL TREND TOWARD THE GFS SOLUTION WHICH KEEPS A FRONTAL BOUNDARY AROUND THE REGION AS UPPER RIDGE IS BROKEN DOWN BY A SERIES OF SHORT WAVES...WITH A POSSIBILITY OF A STRONGER WAVE MOVING INTO THE NORTHERN PLAINS BY TUESDAY MORNING. MORE LIKELY AREA TO SEE PRECIPITATION WITH THIS PATTERN WILL BE NORTHERN PORTIONS OF FORECAST AREA...SO WILL INTRODUCE POPS LATE IN THE WEEKEND AND CONTINUE THIS TREND INTO TUESDAY MORNING. LATER FORECASTS MAY HAVE TO BE EVEN MORE AGGRESSIVE WITH THESE POPS IF THIS PATTERN TRULY SETS UP...AS IT IS DEFINITELY A FAVORABLE ONE FOR GETTING MCS DEVELOPMENT ACROSS THE REGION. TEMPERATURES WISE...NOT SEEING ANY REAL COOL DOWN EVEN AFTER THE FRONT COMES THROUGH TONIGHT AS CLEAR SKIES HAS ALLOWED SUNSHINE TO ALREADY MODIFY THIS AIR MASS. THIS WEEKEND WE MAY SEE A SIGNIFICANT WARM UP IN AREAS SOUTH OF THE FRONT. BIG QUESTION ON EXACTLY WHERE THIS BOUNDARY WILL BE SITTING...SO WILL NOT GO TOO EXTREME WITH TEMPERATURES...BUT COULD EASILY SEE SOME WELL INTO THE 90S IN SOUTHERN PARTS OF FORECAST AREA OF FRONT SETS UP A LITTLE FURTHER TO THE NORTH AND CURRENTLY EXPECTING. PC && .PREV DISCUSSION... 407 AM CDT TUE... MESOSCALE CONVECTIVE VORTEX (MCV) WHICH TRAVERSED WRN MISSOURI LAST EVENING...AND ASSOCIATED THUNDERSTORMS HAVE SINCE DISSIPATED OVER SERN MISSOURI EARLY THIS MORNING WITH SHORTWAVE RIDGING BUILDING OVER EASTERN KANSAS AND WESTERN MISSOURI IN ITS WAKE. NET EFFECT IS A DUAL CONVECTIVE COMPLEX STRUCTURE WITH ONE MCS OVER NERN IOWA AND A LARGER COMPLEX OVER E CNTRL KANSAS...WITH NRN MISSOURI LEFT HIGH AND DRY IN THE MIDDLE. THIS HAS ALLOWED FOR A SLIGHTLY SLOWER FRONTAL PROGRESSION WITHOUT THE AID OF CONVECTIVE PRESSURE RISES TO PROPAGATE THE FRONT. MODELS APPEAR TO HAVE A HANDLE ON THE SLOWER FRONTAL MOTION WHICH WILL HAVE SIGNIFICANT RAMIFICATIONS ON POSSIBLE THUNDERSTORM DEVELOPMENT LATER THIS MORNING AND AFTERNOON. WITH LITTLE IN THE WAY OF CONVECTIVE DEBRIS THIS MORNING... TEMPERATURES SHOULD WARM FAIRLY QUICKLY...CREATING A MODERATELY UNSTABLE ATMOSPHERE. NAM...GFS...RUC...AND NMM WRF ALL INDICATE THUNDERSTORM DEVELOPMENT AS EARLY AS LATE MORNING ALONG THE FRONTAL BOUNDARY BEGINNING ALONG THE MISSOURI/IOWA BORDER AND BUILDING BACK SOUTHWESTWARD TOWARDS THE KC METRO AREA ALONG THE FRONT. DESPITE MARGINAL WIND SHEAR (0-6 KM BULK SHEAR NEAR 30 KT) LIMITING SUPERCELLULAR DEVELOPMENT...MLCAPES AOA 2000 J/KG...STEEP MIDLEVEL LAPSE RATES WITH THE PRESENCE OF A DRYING LAYER...AND SURFACE T/TD SPREADS 15-20F WILL SUPPORT SCATTERED PULSE/MULTICELL SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL. PW VALUES NEAR 1.5 INCHES INDICATE HEAVY RAINFALL IS ALSO POSSIBLE...ALTHOUGH FLOODING THREAT MAY BE LIMITED AS STORMS PROPAGATE TO THE SOUTHEAST AT 15 TO 20 MPH. FRONT SHOULD CLEAR ALL BUT CENTRAL MISSOURI THIS EVENING...USHERING IN A DRIER MORE STABLE AIRMASS. H8 TEMPS NEAR +18C WEDNESDAY SHOULD SUPPORT HIGH TEMPS NEAR OR SLIGHTLY ABOVE 90 DEGREES OVER A LARGE PORTION OF THE AREA. NORTHWEST FLOW ALOFT CONTINUES THROUGH THURSDAY WITH THE GFS HINTING AT MCS DEVELOPMENT EARLY THURSDAY MORNING OVER NEBRASKA...GENERATING YET ANOTHER MCV HEADED TOWARDS NORTHWEST MISSOURI. AT THIS TIME...CONFIDENCE IN SUCH A FEATURE IS NOT GREAT...SO ONLY PAINTED IN SLGT CHANCE POPS IN THE GRIDS. IF SUBSEQUENT MODEL RUNS SHOW ANY TYPE OF CONTINUITY...THUNDERSTORM WORDING WILL NEED TO BE INTRODUCED FOR THURSDAY MORNING...AND POSSIBLY AFTERNOON. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Jun 6, 1:01 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT TUE JUN 6 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BUILD ALONG A SLOW MOVING COLD FRONT FROM SOUTHEAST IOWA...ACROSS NORTH CENTRAL MISSOURI TOWARD NORTHEAST KANSAS THIS AFTERNOON. THE THUNDERSTORMS WILL DEVELOP BACK TO THE SOUTHWEST ALONG THE FRONT THROUGH THE AFTERNOON...AND GRADUALLY SHIFT SOUTH AS THE FRONT PROGRESSES TOWARD CENTRAL MISSOURI. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS UP TO 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL MAY ALSO POSE A THREAT...MAINLY OVER THE AREAS OF EASTERN KANSAS AND WESTERN MISSOURI THAT RECEIVED HEAVY RAINS LAST EVENING. THE STORMS MAY LAST INTO THE EARLY EVENING HOURS ACROSS PORTIONS OF CENTRAL MISSOURI...BEFORE THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS IN ASSOCIATION WITH A FRONTAL BOUNDARY...FORECAST TO BECOME SITUATED ACROSS NORTHERN MISSOURI EARLY NEXT WEEK. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THE EARLY EVENING...SOUTH OF A LINE FROM ST. JOSEPH TO PRINCETON. STOFLET
In the hours before
Special weather statement, Jun 6, 7:12 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 712 PM CDT TUE JUN 6 2006 MOZ024-025-032-070100- CHARITON-LINN-MACON- 712 PM CDT TUE JUN 6 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CHARITON...SOUTHEASTERN LINN AND SOUTHWESTERN MACON COUNTIES UNTIL 800 PM CDT... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKFIELD...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 8 MILES SOUTHWEST OF BUCKLIN BY 725 PM CDT. MARCELINE BY 730 PM CDT. THE TOWN OF ROTHVILLE IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM WHICH WILL GREATLY REDUCE VISIBILITIES FOR A TIME AND MAY PRODUCE PONDING OF WATER ON ROADWAYS. PC
Local storm report, Jun 6, 7:17 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
717 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 6 W SPRING HILL 39.87N 93.76W
06/06/2006 E1.75 INCH LIVINGSTON MO PUBLIC
PEA TO GOLFBALL SIZE HAIL COVERED GROUND
&&
MJLocal storm report, Jun 6, 7:20 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL BROOKFIELD 39.79N 93.08W
06/06/2006 E1.00 INCH LINN MO TRAINED SPOTTER
ALSO REPORTED 50 MPH WINDS. FROM ESPOTTER.
&&
HUDSONLocal storm report, Jun 6, 7:23 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
723 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST BROOKFIELD 39.79N 93.08W
06/06/2006 E60 MPH LINN MO BROADCAST MEDIA
REPORTED BY KZBK-FM
&&
HUDSONSpecial weather statement, Jun 6, 8:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 832 PM CDT TUE JUN 6 2006 MOZ038-044-070215- JOHNSON-LAFAYETTE- 832 PM CDT TUE JUN 6 2006 ...SIGNIFICANT WEATHER ALERT FOR LAFAYETTE AND NORTHERN JOHNSON COUNTIES UNTIL 915 PM CDT... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORDER TO ODESSA... OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HIGGINSVILLE TO ODESSA...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE NEAR... CORDER BY 840 PM CDT. ALMA BY 850 PM CDT. CONCORDIA BY 910 PM CDT. THE TOWNS OF AULLVILLE AND FAYETTEVILLE ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. CUTTER
Special weather statement, Jun 6, 8:34 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 834 PM CDT TUE JUN 6 2006 MOZ039-070215- SALINE- 834 PM CDT TUE JUN 6 2006 ...SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY UNTIL 915 PM CDT... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MALTA BEND...OR 11 MILES NORTHWEST OF MARSHALL...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... MALTA BEND BY 840 PM CDT. MARSHALL BY 910 PM CDT. THE TOWNS OF GRAND PASS AND MOUNT LEONARD ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:35 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.